Alert archive / Nevada / Wind Advisories in 2007
Wind Advisory 18, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Oct 20, 2007, 3:17 AM PDT for Elko County, Nevada. It took effect at Oct 20, 2007, 7:00 AM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2007, 3:17 AM PDT (10:17 UTC)
- In effect from
- Oct 20, 2007, 7:00 AM PDT
- Expired
- Oct 20, 2007, 9:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 10.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2691 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 201017 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 317 AM PDT SAT OCT 20 2007 ...STRONG WINDS EXPECTED TO DEVELOP LATE THIS MORNING... .STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP OVER EXTREME EASTERN NEVADA LATE THIS MORNING BEHIND A COLD FRONT MOVING THROUGH THE GREAT BASIN. GUSTY WINDS WILL CONTINUE INTO THE EVENING HOURS. NVZ033-202230- /O.NEW.KLKN.WI.Y.0018.071020T1600Z-071021T0400Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 317 AM PDT SAT OCT 20 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS WILL INCREASE THIS MORNING TO 20 TO 35 MPH WITH GUSTS TO 50 MPH BEHIND A STRONG COLD FRONT. THESE WINDS WILL CONTINUE INTO THE EARLY EVENING BEFORE STARTING TO DECREASE AS HIGH PRESSURE STARTS TO BUILD INTO THE REGION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS75 KLKN 201347 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 647 AM PDT SAT OCT 20 2007 ...STRONG WINDS EXPECTED THROUGH THE DAY... .STRONG WEST TO NORTHWEST WINDS WILL CONTINUE OVER EXTREME EASTERN NEVADA BEHIND A COLD FRONT MOVING THROUGH THE GREAT BASIN. THESE GUSTY WINDS WILL CONTINUE INTO THE EVENING HOURS. NVZ033-210200- /O.EXT.KLKN.WI.Y.0018.071020T1400Z-071021T0400Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 647 AM PDT SAT OCT 20 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THE DAY BEHIND A STRONG COLD FRONT. THESE WINDS ARE EXPECTED TO DECREASE THIS EVENING AS HIGH PRESSURE BUILDS INTO THE REGION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMG
000 WWUS75 KLKN 201735 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1035 AM PDT SAT OCT 20 2007 NVZ013-210400- /O.EXA.KLKN.WI.Y.0018.000000T0000Z-071021T0400Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 1035 AM PDT SAT OCT 20 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE INTO THIS EVENING BEHIND A STRONG COLD FRONT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH AND/OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ033-210400- /O.CON.KLKN.WI.Y.0018.000000T0000Z-071021T0400Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 1035 AM PDT SAT OCT 20 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE DAY BEHIND A STRONG COLD FRONT. THESE WINDS ARE EXPECTED TO DECREASE THIS EVENING AS HIGH PRESSURE BUILDS INTO THE REGION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH AND/OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CEC
000 WWUS75 KLKN 201944 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1244 PM PDT SAT OCT 20 2007 NVZ033-202045- /O.CAN.KLKN.WI.Y.0018.000000T0000Z-071021T0400Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 1244 PM PDT SAT OCT 20 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SUBSIDED BEHIND A COLD FRONT THAT MOVED THROUGH THE AREA EARLIER TODAY AND ARE EXPECTED TO REMAIN WELL BELOW ADVISORY LEVELS THE REST OF THE DAY WITH SPEEDS IN THE 10 TO 20 MPH RANGE. $$ NVZ013-210400- /O.CON.KLKN.WI.Y.0018.000000T0000Z-071021T0400Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 1244 PM PDT SAT OCT 20 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE INTO THIS EVENING BEHIND A STRONG COLD FRONT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH AND/OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CEC
000 WWUS75 KLKN 210344 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 844 PM PDT SAT OCT 20 2007 NVZ013-210445- /O.EXP.KLKN.WI.Y.0018.000000T0000Z-071021T0400Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 844 PM PDT SAT OCT 20 2007 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WIND ADVISORY FOR NORTHERN NYE COUNTY WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS ARE SUBSIDING THIS EVENING AS A LOW PRESSURE SYSTEM EXITS THE STATE. $$ LW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Oct 20, 2:11 AM PDT, 1 hour 6 minutes earlier.
Area forecast discussion, Oct 20, 2:11 AM PDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 211 AM PDT SAT OCT 20 2007 .SYNOPSIS...A STRONG COLD FRONT WILL CONTINUE MOVING ACROSS EASTERN NEVADA TODAY...BRINGING PERIODS OF RAIN AND SNOW SHOWERS TO MOST OF THE REGION. SNOW LEVEL WILL LOWER TO THE VALLEY FLOORS AS MUCH COLDER AIR MOVES INTO THE STATE. BY SUNDAY AFTERNOON HIGH PRESSURE WILL BRING CLEARING SKIES AND WARMER CONDITIONS THAT WILL LAST THROUGH THE MIDDLE OF NEXT WEEK. && .SHORT TERM...TONIGHT THROUGH MONDAY. MAIN FORECAST PROBLEM IS IN THE FIRST TWO PERIODS WITH APPROACHING TROUGH. RAIN SHOWERS ALREADY BECOMING FAIRLY WIDESPREAD OVER NWRN CWA THIS MORNING WITH PLENTY OF COLD AIR MOVING IN FROM THE NW DURING THE DAY. MAIN AREA OF SHOWERS THIS MORNING IS OUT AHEAD OF COLD FRONT AND BEING AIDED BY RIGHT REAR QUAD OF 125+KT JET. AS UPPER TROUGH MOVES ACROSS AREA THIS AFTERNOON...EXPECT PRECIP TO BECOME FAIRLY WIDESPREAD ESPECIALLY OVER ELKO COUNTY WHERE LIS DROP BELOW ZERO AND UPPER LEVEL DIVERGENCE CONTINUES AS LEFT EXIT REGION OF 150KT JET APPROACHES. WENT WITH CATEGORICAL POPS OVER MUCH OF ELKO COUNTY ALTHOUGH DO NOT EXPECT A LOT OF ACCUMULATION...GENERALLY 1 TO 2 INCHES IN THE VALLEYS WITH 3 TO 6 IN THE MOUNTAINS BUT UNDER SOME OF THE HEAVY SNOW SHOWERS THAT WILL LIKELY DEVELOP SOME LOCALIZED AMOUNTS OF 5 INCHES ARE POSSIBLE. FURTHER SOUTH INTO CENTRAL NV... MOISTURE WILL NOT BE AS DEEP AND THINK HWY 50 WILL BE THE GENERAL CUTOFF OF PRECIP. MOST OF THE PRECIP THAT FALLS WILL LIKELY BE RAIN UNTIL AROUND NOON THEN CHANGING OVER TO SNOW SO AN INCH OR 2 AT BEST IS EXPECTED WITH NORTHERN PORTIONS OF WHITE PINE AND EUREKA COUNTIES HAVING BEST CHANCE AT THAT WITH THE MOUNTAINS LIKELY SEEING 2 TO 4. TEMPERATURES WILL BE VERY TRICKY TODAY WITH AREAS IN ELKO COUNTY LIKELY HAVING HIGHS BY 15Z-18Z THEN FALLING OR HOLDING STEADY IN THE MID TO UPPER 30S. FURTHER SOUTH WILL ALSO HAVE FALLING TEMPERATURES BUT LIKELY A LITTLE LATER. W TO NW WINDS BEHIND THE FRONT WILL INCREASE TO 15-25 MPH MOST AREAS BUT IN THE WENDOVER AREA THINK 25 TO 35 MPH WITH HIGHER GUSTS ARE LIKELY THIS AFTERNOON AND WILL GO WITH A WIND ADVISORY FOR THIS AREA. SYSTEM WILL START MOVING OUT OVERNIGHT BUT MODELS SHOWING SOME DECENT MOISTURE REMAINING OVER ELKO COUNTY IN THE H85-H70 LAYER SO KEPT SOME CHANCE POPS GOING IN THE FAVORED UPSLOPE AREAS. RAISED LOWS A FEW DEGREES...ESPECIALLY NERN NV WHERE CLOUDS AND DEW POINTS REMAINING IN THE MID TO UPPER 20S SHOULD KEEP LOWS FROM FALLING TOO MUCH EVEN WITH SOME FRESH SNOW. UPPER RIDGE WILL START BUILDING IN SUN AND MON BRINGING WARMER TEMPERATURES BACK TO THE REGION. LOOKS LIKE DECENT CU FIELD SHOULD DEVELOP AT LEAST OVER NERN NV SUN WITH NORTHERLY WINDS SHOULD KEEP HIGHS BELOW GUIDANCE. BY MON SHOULD SEE HIGHS INCREASE ANOTHER 10-15 DEGREES WITH H70 TEMPS WARMING TO 5C TO 7C ACROSS AREA ALTHOUGH WITH HIGH PRESSURE RIGHT OVERHEAD WILL NOT BE ABLE TO MIX OUT COMPLETELY BUT SHOULD STILL SEE HIGHS INTO THE UPPER 50S TO MID 60S. JMG .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. MODELS IN GOOD AGREEMENT THAT A STRONG UPPER RIDGE WILL BE ANCHORED OVER THE WRN U.S. THROUGH MOST OF NEXT WEEK FOR DRY WEATHER AND ABOVE NORMAL TEMPS. THE SYSTEM FOR LATE NEXT WEEK NOW LOOKING LESS LIKELY THAT IT WILL BRING ANY PRECIP CHANCES TO THE CWFA. ALTHOUGH THERE ARE SOME DISCREPANCIES BETWEEN THE ECMWF AND THE GFS...BOTH ARE TRYING TO SHOW A SPLIT FLOW PATTERN NEXT FRIDAY WITH A CUTOFF UPPER LOW ALONG/OFF THE WEST COAST AND NORTHERN ENERGY MOVING THROUGH THE NORTHERN ROCKIES. THIS WOULD LEAVE NORTHERN AND CENTRAL NV IN A DRY PATTERN...SO THEREFORE KEPT A DRY FORECAST THROUGH THE LONG TERM. MCGEE && .AVIATION...A COLD FRONT WILL BE MOVING ACROSS THE REGION TODAY BRINGING SHOWERS TO NORTHERN NEVADA THIS MORNING THEN TO CENTRAL NEVADA BY LATE MORNING AND AFTERNOON. CIGS AND VSBYS SHOULD REMAIN VFR AT BOTH KWMC AND KEKO THROUGH MID-MORNING. COLDER AIR BEHIND THE FRONT WILL CAUSE SNOW LEVELS TO LOWER TO VALLEY FLOORS BY LATE MORNING WITH MVFR CONDITIONS POSSIBLE AT KWMC AND KEKO IN SCATTERED SNOW SHOWERS THROUGH THIS AFTERNOON. SCATTERED SNOW SHOWERS WILL DEVELOP AT KELY MAINLY AFTER 18Z TODAY WITH MVFR CONDITIONS POSSIBLE IN ANY HEAVIER SNOW SHOWERS. MCGEE && .LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 9 AM PDT TO 9 PM PDT FOR NVZ033.
Hazardous weather outlook, Oct 19, 4:31 PM PDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 431 PM PDT FRI OCT 19 2007 NVZ030-031-201200- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- 431 PM PDT FRI OCT 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA. .DAY ONE...TONIGHT. A WIND ADVISORY IS IN EFFECT UNTIL 10 PM PDT TONIGHT. GUSTY SOUTHWEST WINDS HAVE DEVELOPED OVER NORTHERN NEVADA AHEAD OF A STRONG COLD FRONT AND WILL CONTINUE INTO THE EVENING HOURS. EXPECT GUSTS AS HIGH AS 45 MPH ACROSS HUMBOLDT AND NORTHERN ELKO COUNTIES ESPECIALLY IN THE HIGHER ELEVATIONS. HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION...ESPECIALLY DRIVING ON EAST-WEST ORIENTED ROADS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRONG COLD FRONT IS ADVANCING INTO WESTERN NEVADA AND WILL CONTINUE TO MOVE ACROSS THE SILVER STATE SATURDAY BRINGING MUCH COLDER TEMPERATURES ALONG WITH SNOW DOWN TO VALLEY FLOORS. RAIN WILL CHANGE OVER TO SNOW EARLY SATURDAY MORNING ACROSS NORTHERN NEVADA. MODERATE TO HEAVY SNOW SHOWERS ALONG WITH EMBEDDED THUNDER ARE POSSIBLE SATURDAY AFTERNOON OVER NORTHERN ELKO COUNTY. THESE SHOWERS COULD REDUCE VISIBILITIES DOWN TO NEAR ZERO AND PRODUCE LOCAL SNOWFALL RATES OF 2 TO 3 INCHES PER HOUR. AN INCH OR LESS OF ACCUMULATION IS EXPECTED OVER HUMBOLDT AND NORTHERN LANDER/EUREKA COUNTIES. VALLEYS OF NORTHERN ELKO COUNTY WILL LIKELY ONLY SEE 1 TO 2 INCHES OF SNOW...BUT LOCALLY...4 TO 6 INCHES COULD OCCUR IN THE HEAVIEST SNOW SHOWERS. THE SNOW IS EXPECTED TO END SATURDAY EVENING WITH DRY WEATHER FORECASTED THROUGH LATE NEXT WEEK. DAYTIME TEMPERATURES WILL ALSO SLOWLY WARM BUT EXPECT BELOW NORMAL READINGS UNTIL MONDAY AFTERNOON. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. AWG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.